Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 14, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Aug 1, 2012, 3:03 PM MDT for 15 counties in Montana; 4 counties in Wyoming. It took effect at Aug 2, 2012, 2:00 PM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2012, 3:03 PM MDT (21:03 UTC)
- In effect from
- Aug 2, 2012, 2:00 PM MDT
- Expired
- Aug 3, 2012, 7:36 AM MDT
- In force
- 18 hr
- Issued by
- NWS Billings, MT
Counties Big Horn County, MT, Carbon County, MT, Custer County, MT, Gallatin County, MT, Golden Valley County, MT, Madison County, MT, Musselshell County, MT, Park County, MT, Powder River County, MT, Rosebud County, MT, Stillwater County, MT, Sweet Grass County, MT, Treasure County, MT, Wheatland County, MT, Yellowstone County, MT, Big Horn County, WY, Johnson County, WY, Sheridan County, WY, Washakie County, WY
The radar
The Billings radar (KBLX), 39 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204
WWUS85 KBYZ 012103
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
303 PM MDT WED AUG 1 2012
MTZ123>132-WYZ274-284-021145-
/O.UPG.KBYZ.FW.A.0010.120802T2000Z-120804T0200Z/
/O.NEW.KBYZ.FW.W.0014.120802T2000Z-120804T0200Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
303 PM MDT WED AUG 1 2012
...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO 8 PM MDT
FRIDAY FOR LOW HUMIDITIES...STRONG GUSTY WINDS...AND WIND SHIFT
WITH A COLD FRONT FOR ALL OF SOUTH CENTRAL MONTANA...MOST OF
SOUTHEAST MONTANA...AND PARTS OF NORTH CENTRAL WYOMING...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 8 PM MDT
FRIDAY.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129...130
131...132
IN WYOMING...FIRE ZONES...274...284
* WEATHER OVERVIEW...A WARMER AND BREEZY DAY WILL OCCUR AHEAD OF A
COLD FRONT. A COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT
BRINGING A SHIFT TO STRONG NORTHERLY WINDS. WINDS WILL CONTINUE ON
FRIDAY BUT TEMPERATURES WILL BE COOLER AND HUMIDITY HIGHER.
* IMPACTS...EXPECT HOTTER TEMPERATURES...LOWER HUMIDITY AND
STRONGER WINDS ON THURSDAY. THURSDAY NIGHT WILL BRING A
SIGNIFICANT WIND SHIFT WITH NORTHERLY WINDS AND STRONGER SPEEDS.
WINDS WILL BE STRONG AND NORTHWESTERLY ON FRIDAY BUT EXPECT
HIGH HUMIDITY AND COOLER TEMPERATURES.
* COLD FRONT...EXPECTED TO MOVE THROUGH THE AREA THURSDAY NIGHT
SHIFTING WINDS STRONGLY FROM THE WEST TO THE NORTH.
* WIND...WESTERLY 15 TO 20 MPH WITH GUSTS TO 25 MPH ON THURSDAY.
THURSDAY NIGHT BECOMING NORTH NORTHWEST 15 TO 25 MPH WITH GUSTS
UP TO 40 MPH. NORTHWEST WINDS AROUND 20 MPH GUSTING TO 40 MPH
CONTINUING ON FRIDAY.
* HUMIDITY...AS LOW AS 12 PERCENT ON THURSDAY. HIGHER ON FRIDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
MTZ133-021145-
/O.EXT.KBYZ.FW.A.0010.120803T0000Z-120804T0200Z/
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-
303 PM MDT WED AUG 1 2012
...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING FOR LOW HUMIDITIES...STRONG GUSTY WINDS...AND WIND
SHIFT WITH A COLD FRONT FOR PARTS OF SOUTHEAST MONTANA AND PARTS
OF NORTHWEST SOUTH DAKOTA...
* AFFECTED AREA...IN MONTANA...FIRE ZONE....133
* IMPACTS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA
THURSDAY NIGHT. STRONG WINDS WILL CONTINUE ON FRIDAY WITH COOLER
TEMPERATURES AND HIGHER HUMIDITY.
* COLD FRONT...EXPECTED TO MOVE THROUGH THE AREA THURSDAY NIGHT
SHIFTING WINDS STRONGLY FROM THE SOUTHWEST TO THE NORTHWEST.
* WIND...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.
* HUMIDITY...AS LOW AS 18 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.
&&
$$
HTTP://WEATHER.GOV/BILLINGS4 follow-up statements
746
WWUS85 KBYZ 021110
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
510 AM MDT THU AUG 2 2012
MTZ123>132-WYZ274-284-022315-
/O.CON.KBYZ.FW.W.0014.120802T2000Z-120804T0200Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
510 AM MDT THU AUG 2 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT FRIDAY FOR LOW HUMIDITIES...STRONG GUSTY WINDS...AND WIND
SHIFT WITH A COLD FRONT FOR ALL OF SOUTH CENTRAL MONTANA...MOST OF
SOUTHEAST MONTANA...AND PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129...130
131...132
IN WYOMING...FIRE ZONES...274...284
* WEATHER OVERVIEW...A WARMER AND BREEZY DAY WILL OCCUR TODAY
AHEAD OF A COLD FRONT. A COLD FRONT WILL MOVE THROUGH TONIGHT
BRINGING A SHIFT TO STRONG NORTH TO NORTHWEST WINDS. WINDS WILL
CONTINUE ON FRIDAY BUT TEMPERATURES WILL BE COOLER AND HUMIDITIES
HIGHER.
* IMPACTS...EXPECT HOT TEMPERATURES...LOWER HUMIDITIES AND
STRONGER WINDS TODAY. TONIGHT WILL BRING A SIGNIFICANT WIND
SHIFT WITH NORTHERLY WINDS AND STRONGER SPEEDS. WINDS WILL BE
STRONG AND NORTHWESTERLY ON FRIDAY BUT EXPECT HIGHER HUMIDITIES AND
COOLER TEMPERATURES.
* COLD FRONT...EXPECTED TO MOVE THROUGH THE AREA THIS EVENING
THROUGH TONIGHT SHIFTING WINDS STRONGLY FROM THE WEST TO THE
NORTH.
* WIND...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.
* HUMIDITY...AS LOW AS 13 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
MTZ133-022315-
/O.CON.KBYZ.FW.A.0010.120803T0000Z-120804T0200Z/
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-
510 AM MDT THU AUG 2 2012
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY EVENING FOR LOW HUMIDITIES...STRONG GUSTY WINDS...AND WIND
SHIFT WITH A COLD FRONT FOR PARTS OF SOUTHEAST MONTANA AND PARTS
OF NORTHWEST SOUTH DAKOTA...
* AFFECTED AREA...IN MONTANA...FIRE ZONE....133
* IMPACTS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA
TONIGHT. STRONG WINDS WILL CONTINUE ON FRIDAY WITH COOLER
TEMPERATURES AND HIGHER HUMIDITIES.
* COLD FRONT...EXPECTED TO MOVE THROUGH THE AREA TONIGHT SHIFTING
WINDS STRONGLY FROM THE SOUTHEAST TO THE NORTHWEST.
* WIND...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.
* HUMIDITY...AS LOW AS 18 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.
&&
$$
HTTP://WEATHER.GOV/BILLINGS
HOOLEY522
WWUS85 KBYZ 022152
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
352 PM MDT THU AUG 2 2012
MTZ133-022300-
/O.CAN.KBYZ.FW.A.0010.120803T0000Z-120804T0200Z/
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-
352 PM MDT THU AUG 2 2012
...FIRE WEATHER WATCH IS CANCELLED FOR FOR PARTS OF SOUTHEAST
MONTANA AND PARTS OF NORTHWEST SOUTH DAKOTA...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE FIRE
WEATHER WATCH.
A STRONG COLD FRONT WILL BRING A SHIFT TO GUSTY NORTHWEST WINDS
TONIGHT...AND THESE WINDS WILL REMAIN GUSTY THROUGH FRIDAY. GUSTS
TO 35 MPH ARE ANTICIPATED BEHIND THE FRONTAL PASSAGE. HOWEVER...
HUMIDITY IS EXPECTED TO REMAIN ABOVE 30 PERCENT. THUS THE FIRE
WEATHER WATCH HAS BEEN CANCELLED.
$$
MTZ123>132-WYZ274-284-031200-
/O.CON.KBYZ.FW.W.0014.000000T0000Z-120804T0200Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
352 PM MDT THU AUG 2 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY FOR
LOW HUMIDITIES...STRONG GUSTY WINDS...AND WIND SHIFT WITH A COLD
FRONT FOR ALL OF SOUTH CENTRAL MONTANA...MOST OF SOUTHEAST
MONTANA...AND PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129...130
131...132
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY WEST TO
NORTHWEST WINDS WILL PERSIST INTO THIS EVENING. EXPECT A WIND
SHIFT TO NORTHWEST OR NORTH WINDS WITH A COLD FRONTAL PASSAGE
BETWEEN 6 PM AND MIDNIGHT. WINDS WILL BE STRONG AND
NORTHWESTERLY ON FRIDAY BUT WITH MUCH COOLER TEMPERATURES AND
HIGHER HUMIDITIES.
* COLD FRONT...WILL REACH WHEATLAND COUNTY FIRST THEN MOVE THROUGH
THE ENTIRE DISTRICT FROM NORTH TO SOUTH DURING THE EVENING
HOURS.
* WIND...NORTHWEST 15 TO 25 MPH SHIFTING NORTH...WITH GUSTS UP TO
40 MPH THROUGH TONIGHT. LOOK FOR WIND GUSTS OF 20 TO 30 MPH ON
FRIDAY.
* HUMIDITY...AS LOW AS 8 TO 12 PERCENT LATE THIS AFTERNOON...THEN
RECOVERING TO GREATER THAN 50 PERCENT TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS343
WWUS85 KBYZ 031036
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
436 AM MDT FRI AUG 3 2012
MTZ123>132-WYZ274-284-040145-
/O.CON.KBYZ.FW.W.0014.000000T0000Z-120804T0200Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
436 AM MDT FRI AUG 3 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITIES...STRONG GUSTY WINDS...AND WIND SHIFT WITH A
COLD FRONT FOR ALL OF SOUTH CENTRAL MONTANA...MOST OF SOUTHEAST
MONTANA...AND PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129...130
131...132
IN WYOMING...FIRE ZONES...274...284
* WEATHER OVERVIEW...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE
TO AFFECT THE AREA INTO THE EARLY MORNING HOURS. A COLD FRONT
MADE ITS WAY ACROSS THE REGION DURING THE OVERNIGHT HOURS
SHIFTING WINDS TO A MORE NORTHERLY COMPONENT. WHILE RELATIVE
HUMIDITY VALUES HAVE STARTED TO INCREASE...WINDS WILL CONTINUE
TO BE STRONG AND NORTHWESTERLY DURING THE DAY TODAY BUT WITH
MUCH COOLER TEMPERATURES.
* COLD FRONT...THE COLD FRONT HAS MOVED THROUGH SOUTH EASTERN
MONTANA. ALONG THE WAY... IT GENERATED SOME SHOWERS AND
THUNDERSTORMS WITH FREQUENT LIGHTNING...ESPECIALLY IN PARTS OF
ROSEBUD AND BIG HORN COUNTIES.
* IMPACTS...WHILE RELATIVE HUMIDITIES ARE ON THE RISE...GUSTY
WINDS WILL STILL HAVE AN IMPACT ON ANY CURRENT FIRES OR
POTENTIAL FIRE STARTS DUE TO LIGHTNING ACTIVITY.
* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.
* HUMIDITY...AS LOW AS 30 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS544 WWUS85 KBYZ 031336 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 736 AM MDT FRI AUG 3 2012 MTZ123>132-WYZ274-284-031445- /O.CAN.KBYZ.FW.W.0014.000000T0000Z-120804T0200Z/ GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY- STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY- CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA- NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-CUSTER COUNTY-SHERIDAN COUNTY- BIG HORN NATIONAL FOREST- 736 AM MDT FRI AUG 3 2012 ...RED FLAG WARNING IS CANCELLED FOR ALL OF SOUTH CENTRAL MONTANA...MOST OF SOUTHEAST MONTANA...AND PARTS OF NORTH CENTRAL WYOMING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED FLAG WARNING. HUMIDITIES HAVE RISEN SIGNIFICANTLY AND WILL REMAIN ABOVE 30 OR 40 PERCENT TODAY...ALONG WITH MUCH COOLER TEMPERATURES AND SCATTERED RAIN SHOWERS. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. EXPECT NORTHWEST WIND GUSTS OF 15 TO 25 MPH ACROSS THE AREA TODAY. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Aug 1, 9:28 AM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 1, 9:28 AM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
928 AM MDT WED AUG 1 2012
.SHORT TERM...VALID FOR TDY AND THU...
MONSOONAL MOISTURE ENTRAINED INTO THE REGION OVERNIGHT IS
BEGINNING TO SHIFT TO THE EAST BUT IS STILL PRODUCING THUNDERSTORM
ACTIVITY OVER EASTERN MONTANA. A FEW STORMS STILL OVER FALLON AND
CARTER COUNTIES AND THEY WILL SHIFT INTO THE DAKOTAS. BIGGER
IMPACT IS OUTFLOW WINDS FROM ACTIVITY OVER NORTHEAST MONTANA ARE
PUSHING BACK TOWARDS MILES CITY. WILL HAVE TO MONITOR TO SEE IF
THESE WINDS PUSH FAR ENOUGH SOUTHWEST TO IMPACT FIRES OVER EAST
CENTRAL ROSEBUD COUNTY. NO UPDATES TO FORECAST...DID RAISE
DEWPOINT AND LOWER TEMPS A BIT IN SOUTHEAST MONTANA DUE TO RAIN
COOLED AIR AND WET GROUND SLOWING HEATING A BIT. NO UPDATES SENT
SINCE TEXT PRODUCTS ARE NOT IMPACTED BUT GRIDS PUBLISHED.
NEW MODEL RUN IS COMING IN WITH BETTER MIXING FOR THURSDAY SHOWING
INCREASED NORTHWEST WINDS IN THE LATEST MET GUIDANCE. FIRE WEATHER
WATCH FOR THURSDAY AND FRIDAY REMAINS ON TRACK. BORSUM
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
THE EXTENDED FORECAST APPEARS IN PRETTY GOOD SHAPE OVERALL...WITH
MODELS LOOKING CONSISTENT RUN TO RUN...AND IN COMPARISON...AT
LEAST TO START THE PERIOD.
THE EXTENDED PERIOD BEGINS FRIDAY...WITH A TROF AND ASSOCIATED
COLD FRONT PUSHING THROUGH THE REGION. CURRENT TIMING OF THE
SYSTEM SUPPORTS MUCH COOLER TEMPS THAN HAVE BEEN COMMON THIS
SUMMER. HAVE LOWERED GOING FORECAST TEMPS SLIGHTLY...BUT AS
SIGNIFICANTLY AS INDICATED BY GUIDANCE AND MIX DOWN NUMBERS. ALSO
RAISED POPS SLIGHTLY IN RESPONSE TO CONSISTENCY OF THE TROF MOVING
ACROSS THE AREA. AN UPPER LEVEL RIDGE BUILDS BACK INTO THE REGION
SATURDAY...AND PREVAILS INTO EARLY NEXT WEEK. THIS WILL RESULT IN
A SOME WHAT GRADUAL WARMUP THROUGH MONDAY. MODEL CONSISTENCY
DEGRADES FROM MONDAY ON. PREVIOUS RUNS INDICATE SOMEWHAT ZONAL TO
FLATTENED NORTHWEST FLOW...WHILE CURRENT RUNS INDICATE VERY
AMPLIFIED RIDGE. KEPT GOING TEMPS INTACT...BUT DID INTRODUCE
SLIGHT POPS LATER IN THE PERIOD...IN RESPONSE TO INDICATION OF
ZONAL TYPE FLOW...AND SOME INDICATION OF INCREASED PWATS. AAG
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY. ISOLATED THUNDERSTORMS WILL
DEVELOP THIS EVENING. GUSTY WEST/NORTHWEST WINDS WILL DEVELOP ON
THURSDAY. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE DAKOTA
BORDER DURING THE AFTERNOON/EVENING. SOME OF THESE STORMS COULD
BECOME SEVERE. BRS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY THU FRI SAT SUN MON TUE
-------------------------------------------------------
BIL 094 062/091 059/077 053/085 059/093 063/094 063/091
1/B 21/U 14/T 11/U 11/U 11/B 22/T
LVM 093 051/088 051/076 045/084 051/091 054/091 054/089
2/T 21/U 13/T 11/U 11/U 11/B 22/T
HDN 096 058/094 057/079 050/086 054/095 059/096 059/094
1/B 21/U 14/T 11/U 11/U 11/B 22/T
MLS 093 064/093 063/079 055/084 059/094 066/096 066/093
2/T 21/B 25/T 21/U 01/U 11/U 22/T
4BQ 096 061/096 061/079 052/083 056/094 062/096 062/093
2/T 11/U 14/T 21/U 01/U 11/U 22/T
BHK 090 060/093 060/077 051/080 054/092 061/094 063/091
3/T 22/T 25/T 21/B 01/U 11/U 22/T
SHR 094 057/092 056/077 049/083 053/091 059/093 059/091
2/T 21/U 13/T 21/U 11/U 11/U 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING FOR ZONES 117-123>133.
WY...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING FOR ZONES 274-284.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Aug 1, 5:20 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 520 AM MDT WED AUG 1 2012 MTZ028>042-056>058-063>068-WYZ098-099-021130- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 520 AM MDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY AND FRIDAY AS A STRONG COLD FRONT MOVES ACROSS THE REGION. THOSE WITH FIRE CONCERNS ACROSS THE AREA SHOULD BE ALERT TO THE LATEST FORECAST AS THIS SYSTEM APPROACHES LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:38 PM MDT | Special Weather Statement | BYZ | Yellowstone | 52 min |
Nearby
Red Flag Warnings in Montana, 2012Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.